Effects of a Vyvanse Overdose

When used for medicinal purposes, Vyvanse helps reduce many of the symptoms associated with ADHD disorder. When used for recreational purposes, Vyvanse causes a surge in energy with feelings of invincibility and euphoria. People who abuse this drug on a regular basis stand the greatest risk of experiencing Vyvanse overdose.

According to the National Institutes of Health, the “rush” that comes with abusing this drug results from the surge of neurotransmitter chemicals released in the brain. Prescription amphetamine drugs like Vyvanse send the brain and central nervous system into overdrive, all but exhausting the body’s physical structures when abused on an ongoing basis.

Vyvanse overdose takes shape when the drug’s effects overwhelm one or more major bodily processes. From there, a person stands to experience one or more life-threatening symptoms.

Vyvanse Overdose Potential

overdose on amphetamines

An overdose on Vyvanse overloads your cardiovascular system.

Unlike other ADHD medications, Vyvanse ingredients offer a type of “built-in” low-risk abuse potential. Vyvanse ingredients include amphetamine and lysine, a natural amino acid.

According to the University of Arizona, this mixture prevents the drug’s main ingredient (amphetamine) from being activated unless it’s taken orally, in pill form. In effect, only enzymes contained within the digestive tract and stomach can breakdown and activate Vyvanse’s amphetamine ingredient.

In actuality, Vyvanse’s chemical make-up prevents users from crushing up the drug and snorting or shooting up; however, a person can still take large quantities of the drug orally. When abused in this manner, the amphetamine ingredient works the same, producing massive amounts of neurotransmitter chemicals and sending brain and bodily processes into overdrive.

In effect, amphetamines and cocaine produce similar effects, though amphetamine effects on the body last considerably longer than those of cocaine. Under these conditions, the potential for Vyvanse overdose remains high for those who abuse the drug.

Bodily Functions Most Affected by Overdose

Vyvanse overdose symptoms can develop in any area of the body that’s regulated by the central nervous system. This means, people with pre-existing medical conditions are at an even greater risk of Vyvanse overdose.

Bodily systems most affected by Vyvanse’s effects include –

  • Heart functions
  • Circulatory functions
  • Respiratory functions

Since each person’s physical make-up varies, the likelihood of overdose depends on a person’s overall physical health as well as how long he or she has abused the drug. As loss of appetite is one of Vyvanse’s side effects, users can quickly become malnourished when ingesting large doses on a frequent basis. Not surprisingly, the risk of overdose increases for someone who’s malnourished

Vyvanse Overdose Effects

With a large enough dosage amount, the brain’s ability to regulate bodily functions can be compromised to the point where major systems start to shut down. Vyvanse overdose effects tend to come on fast with some more noticeable than others.

Signs of overdose may take the form of –

  • Fainting
  • Hallucinations
  • Chest pains
  • Severe headache
  • Increased heart rate
  • Loss of consciousness
  • Comatose-like behavior
  • Tremors
  • Seizures
  • Extreme restlessness
  • Nausea/vomiting
  • Elevated body temperature

The appearance of one or more of these signs warrants immediate medical attention as death can result when left untreated.

Leave a Reply